Get E-Book on COVID-19

Q. How to manage side effect of Veenat in CML patient?

Answered by
Dr. Parth R Goswami
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 03, 2018

Hi doctor,

I am diagnosed with CML with chronic phase TLC was 4.84 lakhs and was on treatment with Hydrox. During the course of treatment, I have developed tinnitus in the right ear. When I got admitted I had severe vertigo. After the treatment I started with Veenat 400 mg, my count came down to 12400 this month. I started treatment four months back. I am facing breathing difficulty and chest pain issue. Please advise if I need to change medicine or how to manage side effect. I am 31 years old female.

Dr. Parth R Goswami

Hematology Pathology
#

Hello,

Welcome to icliniq.com.

You have been prescribed an excellent drug for CML (chronic myeloid leukemia) that is Imatinib mesylate. This drug is considered gold standard treatment for CML. It can lead to nausea, musculoskeletal pain, diarrhea, joint pain, pancytopenia, etc., like side effects. So chest pain can be from muscular pain but still, heart failure or other cardiac cause should be ruled out by EKG. Heart failure is a rare side effect of Imatinib.

Secondly, for breathing difficulty respiratory tract infection should be ruled out. In cancer patient on chemotherapy chance of infection is there. Chest X-ray and spirometry like investigation will be helpful in that. So according to report if needed specific treatment can be given. For pain, you can be prescribed paracetamol SOS. Take care.

For more information consult a hematologist online --> https://www.icliniq.com/ask-a-doctor-online/hematologist


Was this answer helpful?

 | 

Related Questions:
I was diagnosed with bronchitis in ER. Is it the correct diagnosis?
Should I be prepared for any other tests to check my blood cell levels?
Do my X-rays show the beginnings of asthma or COPD?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is skin whitening side effect of Gleevec permanent?

Query: Hi doctor, I have CML-CP. I am on Gleevec for the last one year. My query is about the skin whitening as it has turned too white. Will this side effect go away?  Read Full »

Also Read


Can naked body to body massage spread HIV?
Hello doctor, I recently had some business trip during which I had some naked body to body massage wherein massager vag...  Read more»
Are COVID-19 Patients Infectious for up to 90 Days After Recovery?
There have been reports of recovered COVID-19 patients getting reinfected and testing positive for almost 3 months. Read...  Read more»
Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»

Ask your health query to a doctor online?

Ask a Hematologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.